MAUDE Adverse Event Report: EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY

EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY
Model Number 6290
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
Boston scientific received information that the communicator's original power cord emitted a smoke.A boston scientific company representative verified that no one was hurt and confirmed that the patient attempted to set up the communicator but was unsuccessful.The company representative then sent a new power cord to the patient and advised to call back for set up assistance.The communicator remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the allegation was confirmed as the power adapter had a severely burned transient voltage suppressor part.The damaged part was likely due to an electrical overstress and the smoke smell was not caused by the returned power adapter.The communicator failure in the patient environment was induced.
 
Event or Problem Description
Boston scientific received information that the communicator's original power cord emitted a smoke.A boston scientific company representative was informed that the patient attempted to set up the communicator but was unsuccessful and verified that nobody was injured.The company representative also confirmed that the power cord was disposed and advised the patient to call back for set up assistance after receiving the replacement power cord.Additional information indicated that the communicator was set up but the phone does not work and the communicator did not power on.The patient stated that there was a burning smell on the power cord.The company representative checked if the communicator was connected to a working outlet and verified that there was a steady light on the power cord.The issue was not resolved after troubleshooting was completed.The company representative then sent a return label and a replacement communicator to the patient.The communicator was deactivated.No adverse patient effects were reported.

Brand Name
COMMUNICATOR
Common Device Name
ACCESSORY
Manufacturer (Section D)
EXTERNAL MANUFACTURER
MDR Report Key6680652
Report Number2124215-2017-10847
Device Sequence Number1973125
Product Code OSR
UDI-Device Identifier00802526577451
UDI-Public(01)00802526577451(11)20160428
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6290
Other Device ID NumberLATITUDE WAVE COMMUNICATOR (MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0295; 4136; 4470; G148; MISMATCH; S603
Patient Age68 YR